Lot may contain oversized tablets
THURSDAY, June 13 (HealthDay News) -- Zydus Pharmaceuticals USA Inc., is voluntarily recalling one lot of Warfarin tablets after receiving a consumer complaint of oversized tablets, according to a June 12 safety alert issued by the U.S. Food and Drug Administration.
Ingestion of a larger than intended dose of the anticoagulant may result in bleeding that could be fatal in some patients. Indications for the drug include prophylaxis and treatment of thrombosis and pulmonary embolism, thromboembolic complications associated with atrial fibrillation/cardiac valve replacement and reduction in the risk of death, recurrent myocardial infarction, and thromboembolic events such as stroke or systemic embolization after myocardial infarction.
Only one lot, MM5767, of Warfarin 2 mg Tablets is affected, and may be identified by its NDC #6838205310. This lot was distributed in the U.S. between November and December 2012.
According to the FDA, "consumers should contact their physician or health care provider if they have experienced any problems that may be related to taking or using this particular lot of Warfarin 2 mg Tablets. In [the] case [that] patients have tablets of this lot of product, make sure all the tablets are of same size, and if unsure, patients should consult their dispensing pharmacy."
More Information (http://www.fda.gov/Safety/MedWatch/SafetyInformation/SafetyAlertsforHumanMedicalProducts/ucm356519.htm?source=govdelivery )